MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT315
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A surgeon reported that during the cataract surgery with intraocular lens implant procedure, the surgeon noticed some white powder on the optic near the center.Surgeon used irrigation and aspiration handpiece to aspirate and clean the surface of iol.The white powder was cleared.The surgery was completed on the same day.There is patient contact but no patient harm.
 
Additional Manufacturer Narrative
The lens was not returned for evaluation.Two photos were provided of the lens in the eye.They appear to be the same photo.One has an area of interest circled in green.A "white powder" cannot be observed in the indicated area or on the photo without the indication.The glare from the light reflections may be obscuring the reported material.No determination can be made from the photos.Qualified associated products were indicated.The root cause for the reports "white powder could not be determined.The lens remains implanted.No determination can be made without physical evaluation of the complaint sample.A determination could not be made from the review of the provided photos.Unable to discern a "white powder" in the images provided.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15104552
Report Number1119421-2022-01627
Device Sequence Number4587551
Product Code POE
UDI-Device Identifier00380652421485
UDI-Public00380652421485
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/22/2026
Device Model NumberDFT315
Device Lot Number15273048
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/27/2022
Supplement Date Received by Manufacturer09/23/2022
Initial Report FDA Received Date07/26/2022
Supplement Report FDA Received Date10/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DISCOVISC; MONARCH CARTRIDGE D; MONARCH INJECTOR
Patient Age61 YR
Patient SexFemale